Alert archive / Kansas / Areal Flood Warnings in 2021
Areal Flood Warning 39, NWS Wichita, KS
NWS Wichita, KS issued this areal flood warning at Jun 29, 2021, 3:03 PM CDT for Barton County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 3:03 PM CDT (20:03 UTC)
- Expired
- Jun 29, 2021, 6:01 PM CDT
- In force
- 3 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Barton County, KS
The radar
The Wichita radar (KICT), 125 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
376 WGUS43 KICT 292003 FLWICT BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Wichita KS 303 PM CDT Tue Jun 29 2021 KSC009-300400- /O.NEW.KICT.FA.W.0039.210629T2003Z-210630T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Barton KS- 303 PM CDT Tue Jun 29 2021 The National Weather Service in Wichita has issued a * Flood Warning for... Southeastern Barton County in central Kansas... * Until 1100 PM CDT Tuesday. * At 303 PM CDT, Doppler radar and automated rain gauges indicated heavy rain. Flooding is ongoing or expected to begin shortly in the warned area. Between 2 and 4 inches of rain have fallen. * Some locations that will experience flooding include... Ellinwood. Additional rainfall amounts of 2 to 4 inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive into flooded areas or go around barricades. Nearly two feet of water will carry most vehicles away. Turn around, don't drown. Be aware of your surroundings and do not drive on flooded roads. In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to cross flooded roads. Find an alternate route. && LAT...LON 3826 9866 3843 9866 3842 9848 3826 9848 $$ Metzger
1 follow-up statement
243 WGUS83 KICT 292301 FLSICT Flood Statement National Weather Service Wichita KS 601 PM CDT Tue Jun 29 2021 KSC009-292311- /O.CAN.KICT.FA.W.0039.000000T0000Z-210630T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Barton KS- 601 PM CDT Tue Jun 29 2021 ...FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN BARTON COUNTY... The heavy rain has ended and flooding is no longer expected to pose a threat. LAT...LON 3826 9866 3843 9866 3842 9848 3826 9848 $$ Martin
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this areal flood warning went out at Jun 29, 12:51 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 29, 12:51 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1251 PM CDT Tue Jun 29 2021 .SHORT TERM...(Today through Thursday night) Issued at 323 AM CDT Tue Jun 29 2021 Today the long lived trough over Mid-America will finally shift northeast of the area and transition into weak ridging by tomorrow morning. Meanwhile, highly anomalous ridging continues over the Pacific Northwest with another ridge present over the Mid- Atlantic. Early this morning an MCV is evident on radar moving moving NNE across the KS/OK border into Cowley/Chautauqua Counties. Expect this feature to help focus a few extra showers and storms this morning across portions of south central and southeast KS. Meanwhile, strong 900-850mb moisture transport will move northwest into south central and southeast KS this morning. Similarly the axis of higher PWs of near 2.25in are progged to work more northwest today than they were yesterday. This combo should drive the main axis of showers and storms near and along the KS- turnpike. Thinking the heaviest amounts will occur through the morning and early afternoon hours today with the activity becoming more scattered/lighter late afternoon and tonight. As has been said over the last few days, these highly anomalous PWs across the region will allow for pockets of locally heavy rainfall which could result in flooding/flash flooding. With the main axis possibly intersecting more urban areas today such as the Wichita Metro, persons driving today should be especially cautious of potentially flooded roadways. Turn around, don't drown! A flood watch remains in effect through early this evening. With no change in airmass, expect shower and storm activity to continue across the area again tomorrow and perhaps early Thursday. A wave pushing south out of Manitoba late tomorrow night will help push a frontal boundary through the CWA on Thursday morning which will shunt the better moisture south of the area. Expect temps through the period in the upper 70s and low 80s. .LONG TERM...(Friday through Monday) Issued at 323 AM CDT Tue Jun 29 2021 By late Friday, models are in very good agreement that a deep mid level low will be set up over the eastern Great Lakes region while an amplified ridge hangs over south central Canada and the Dakotas. The mid level system is set to move toward New England while the upper ridging expands across the mid and western CONUS through the weekend. All this to say, tonights model runs are painting a fantastic holiday weekend. Much drier conditions are expected with temps warming into the upper 80s to near 90 by Monday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1243 PM CDT Tue Jun 29 2021 MVFR conditions will dominate the region during this TAF period. There will be some IFR conditions through the first 12 hours of this TAF period. This will mostly likely affect the ICT and CNU terminals. It may get far enough north to affect KHUT and KEWK for short periods of time with KEWK more likely to see IFR conditions. Showers will be the primary weather threat this afternoon and evening. Thunderstorm chances seem to be limited as the cap remains rather strong keeping the showers from growing into the thunderstorms. That said, there is still a chance for an isolated thunderstorm this afternoon. KGBD is the most likely terminal to see the thunder where more sun has been present to provide the needed instability. Any rain or thunderstorm activity in the KRSL area is expected be brief if it were to develop. By 06Z tonight, the focus of the rain is expected to shift back to the east over the Flint Hills and primarily affect the KIDP and KCFV terminals. Rain may not get into KCNU until after this TAF period. Metzger && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 77 69 82 68 / 80 60 60 50 Hutchinson 79 68 83 66 / 60 50 50 40 Newton 76 68 81 67 / 80 50 60 40 ElDorado 77 68 81 68 / 80 70 70 50 Winfield-KWLD 78 69 82 69 / 80 60 70 50 Russell 83 65 83 64 / 20 20 30 40 Great Bend 81 66 83 66 / 30 20 40 40 Salina 82 68 84 66 / 40 30 40 30 McPherson 79 68 82 66 / 50 40 50 40 Coffeyville 82 70 82 69 / 60 60 70 60 Chanute 80 70 81 69 / 70 60 70 50 Iola 80 70 81 69 / 70 70 70 50 Parsons-KPPF 82 70 82 69 / 60 60 70 60 && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 PM CDT this evening for KSZ052-053-068>072- 083-091>096-098>100. && SHORT TERM...KMB LONG TERM...KMB AVIATION...ELM
Hazardous weather outlook, Jun 29, 5:40 AM CDT, 9 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 540 AM CDT Tue Jun 29 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-301045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 540 AM CDT Tue Jun 29 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Showers and thunderstorms producing heavy rainfall will remain possible across the area, especially along and east of the Kansas turnpike. A few storms could be strong with gusts up to 50 mph. With saturated soils, any additional rainfall could lead to localized flooding. Refer to the latest areal flood and river flood warnings for detailed information on any flooding concerns. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The risk for heavy rainfall and localized flooding will continue on Wednesday and perhaps into early Thursday. Locally strong storms will also be possible capable of down-burst winds of 50 mph. Chances for thunderstorms will become more isolated as we go through the upcoming holiday weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Jun 29, 2:20 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Wichita KS
220 PM CDT Tue Jun 29 2021
KSZ047-050-292000-
Rice KS-Barton KS-
220 PM CDT Tue Jun 29 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
West central Rice County in central Kansas...
Southeastern Barton County in central Kansas...
* Until 300 PM CDT.
* At 216 PM CDT...National Weather Service Doppler radar was tracking
a strong thunderstorm with locally heavy rainfall near Ellinwood.
this storm was nearly stationary.
* Wind gusts up to 50 mph will be possible with this storm. This
storm is also producing very heavy rain and is expected to cause
localized flooding in low lying areas.
* Locations impacted include...
Ellinwood, Silica and Cheyenne Bottoms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.
&&
LAT...LON 3847 9865 3841 9839 3819 9846 3819 9847
3826 9847 3826 9867
TIME...MOT...LOC 1919Z 198DEG 2KT 3829 9854
METZGERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:20 PM CDT | Special Weather Statement | ICT | Barton | 40 min |
| Jun 29, 5:14 PM CDT | Areal Flood Warning | ICT | Lincoln | 3 hr |
Nearby
Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.